Alert archive / Oregon / Frost Advisories in 2012

Frost Advisory 3, NWS Medford, OR

March 2, 2012Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this frost advisory at Mar 2, 2012, 2:59 AM PST for Coos County, Curry County, Douglas County, Oregon. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2012, 2:59 AM PST (10:59 UTC)
Expired
Mar 2, 2012, 8:00 AM PST
In force
5 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2012-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2012-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1652 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

002 
WWUS76 KMFR 021059
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
259 AM PST FRI MAR 2 2012


ORZ021-022-021600-
/O.NEW.KMFR.FR.Y.0003.120302T1059Z-120302T1600Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE...
HARBOR...GOLD BEACH
259 AM PST FRI MAR 2 2012

...FROST ADVISORY IN EFFECT UNTIL 8 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PST THIS MORNING. 

* TEMPERATURE...TEMPERATURES ARE EXPECTED TO BE BETWEEN 33 AND 36
  DEGREES EARLY THIS MORNING. 

* LOCATIONS INCLUDE: COOS BAY...NORTH BEND...COQUILLE... 
  HARBOR...GOLD BEACH. 

* IMPACTS...SENSITIVE VEGETATION MAY BE KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

PETRUCELLI

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Mar 1, 9:22 PM PST, 5 hours 37 minutes earlier.

Area forecast discussion, Mar 1, 9:22 PM PST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
922 PM PST THU MAR 1 2012

.SHORT TERM...EVENING UPDATE. SKIES ARE CLEARING OVER THE REGION AS
UPPER LEVEL RIDGE BUILDS OVER THE PACNW. LINGERING MOISTURE IS DEEP
ENOUGH TO ALLOW FOG TO FORM IN THE WEST SIDE VALLEYS EXCEPT IN THE
MEDFORD AREA WHERE THE MOISTURE IS SHALLOW. WITH THE CLEARING THE
SHALLOW MOISTURE LAYER WILL BE MOSTLY DEPOSITED AS FROST IN THIS
AREA...WITH PATCHY FOG...MOSTLY NEAR THE RIVER POSSIBLE.

PREVIOUS SHORT TERM...FINALLY, SOME QUIET WEATHER OVER THE PACNW AS
THE
STORM FROM THE LAST FEW DAYS MOVES OFF TO THE EAST. STILL A FAIR
AMOUNT OF CLOUD AROUND AND RADAR SHOWS SOME SHOWERS OVER THE
MOUNTAINS AND EAST SIDE, BUT THINGS WILL WIND DOWN RAPIDLY EARLY
THIS EVENING. STORM TOTAL SNOW AVERAGED 1-2 FEET THROUGH THE
MOUNTAINS AND UP TO A FOOT OVER ELEVATIONS DOWN TO AROUND 1500
FEET. SNOW STRUGGLED TO MAKE TO THE VALLEY BOTTOMS ON THE WEST
SIDE AS TEMPERATURES STAYED A TOUCH ABOVE FREEZING DURING THE
EVENT. THE EAST SIDE GOT A GOOD SHOT OF SNOW AND QUITE A BIT OF
WIND TO BOOT.

TONIGHT WILL BE A CHILLY ONE, ESPECIALLY WHERE WE HAVE A LOT OF
FRESH SNOW COVER. LOWS WILL BE WELL DOWN INTO THE SINGLE DIGITS ON
THE EAST SIDE, AND A FEW SPOTS MAY END UP BELOW ZERO. THE WEST
SIDE WILL FINALLY SEE SOME COLD TEMPERATURES WITH LOWS IN THE 20S
IN THE VALLEYS INLAND FROM THE COAST TONIGHT. THERE IS A LOT OF
WATER IN AND ON THE GROUND, SO WILL HAVE TO WATCH OUT FOR FOG. FOG
IS GETTING LESS AND LESS CLIMATOLOGICALLY FAVORED, BUT DID INSERT
PATCHY FOG INTO THE WEST SIDE VALLEYS FOR EARLY TOMORROW.

SOME LIGHT PRECIP MAY BRUSH THE NORTH COAST, UMPQUA, AND THE
NORTHERN CASCADES LATER TOMORROW AS A RIDGE BEGINS BUILDING AND
WEAK WARM ADVECTION SETS IN. KEPT POPS FAIRLY LOW (CHANCE OR LESS
- CLOSE TO OBJECTIVE GUIDANCE) AS THE MODELS DON'T AGREE WELL
REGARDING THE EXTENT OF THIS PRECIP. THE RIDGE THEN AMPLIFIES AND
MOVES RIGHT OVER US THROUGH THE WEEKEND. THIS WILL LEAD TO DRY,
MOSTLY SUNNY, AND WARMER WEATHER FOR ALL AREAS THIS WEEKEND, WITH
HIGHS CLIMBING INTO THE 50S AND 60S BY SUNDAY. -WRIGHT

.LONG TERM...MONDAY THROUGH FRIDAY. EXTENDED MODELS SHOW A FRONT
AND  UPPER TROUGH MOVING TOWARDS THE AREA MONDAY NIGHT. AS THIS
FRONT APPROACHES THE AREA...THERE AREA DISTINCT DIFFERENCES IN THE
EVOLUTION OF THE SYSTEM BETWEEN THE GFS..DGEX AND ECMWF. THE GFS
AND DGEX DEVELOP A SHORTWAVE ON THE SOUTHERN PORTION OF THE
TROUGH. THIS SHORTWAVE DEVELOPS INTO AN UPPER LOW AND MOVES
SOUTHEAST INTO COASTAL NORTHERN CALIFORNIA. THIS SCENARIO PUSHES
MUCH OF THE PRECIPITATION SOUTH WITH BEST CHANCE OF PRECIP OVER
OUR AREA ALONG THE COAST AND INTO NORTHERN CALIFORNIA. THE GFS
SOLUTION ALSO SHOWS A HIGHER CHANCE FOR STRONG AND GUSTY WINDS
OVER EASTERN PORTIONS OF THE AREA AS WELL AS A CHANCE FOR GUSTY
WINDS INTO THE ROGUE AND SHASTA VALLEYS. IN CONTRAST...THE ECWMF
BRINGS THE FRONT AND UPPER TROUGH INLAND AND ACROSS THE AREA
TUESDAY WITH PRECIPITATION SPREADING INLAND WEST TO EAST ACROSS
THE CWA. THE CURRENT FORECAST REPRESENTS A BLEND OF THESE TWO
SOLUTIONS AND UNCERTAINTY IS HIGH FOR THIS PERIOD.

FOR WEDNESDAY THROUGH FRIDAY...CONFIDENCE REMAINS LOW AS  MODEL
DIFFERENCES CONTINUE. THE GFS AND DGEX SHOW SPLIT FLOW WITH AN
UPPER  LOW MOVING SOUTHWARD INTO SOUTHERN CALIFORNIA THEN
GRADUALLY EAST WHILE TO THE NORTH THESE MODELS INDICATE A FRONT
FROM A LOW IN THE GULF OF ALASKA PUSHING INTO WASHINGTON AND
COASTAL OREGON...THEN INLAND ON FRIDAY. IN CONTRAST THE ECMWF
SHOWS A RIDGE BUILDING OVER THE REGION BEHIND THE FRONT WITH A
WEAK FRONTAL SYSTEMS PUSHES INLAND TO THE NORTH. AS A
RESULT...HAVE LEANED TOWARDS CLIMATOLOGY FOR THIS PERIOD.

&&

.MARINE...BUOYS INDICATING SEAS ARE PROGRESSIVELY DECREASING THIS
AFTERNOON. THIS TREND WILL CONTINUE TONIGHT INTO FRIDAY MORNING AS
HIGH PRESSURE BUILDS IN. SEAS ARE RUNNING ABOUT 10-14 FEET THIS
AFTERNOON SO WILL CONTINUE THE SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS THROUGH THE OVERNIGHT. SEAS WILL COME DOWN BELOW 10 FEET FRIDAY
MORNING. A WEAK WARM FRONT WILL PASS BY TO THE NORTH FRIDAY...BUT
WILL HAVE LITTLE IMPACT ON THE SEA STATE. LIGHT WINDS AND LOW SEAS
ARE EXPECTED SATURDAY INTO SUNDAY WITH HIGH PRESSURE IN CONTROL. THE
NEXT FRONT WILL CAUSE INCREASING SOUTHWEST WINDS AND STEEPENING SEAS
MONDAY THEN LIKELY MOVE ONSHORE MONDAY NIGHT INTO TUESDAY. /SPILDE

&&

.AVIATION...SCATTERED CUMULUS AND MVFR CIGS OVER MUCH OF THE AREA
THIS AFTERNOON WITH ISOLATED SNOW SHOWERS IN THE MOUNTAINS AND
ACROSS THE EAST SIDE. MOUNTAINS WILL REMAIN MOSTLY OBSCURED
THROUGH THIS AFTERNOON AND TURBULENCE WILL CONTINUE DOWNWIND
(EAST) OF THE CASCADES AND COASTAL RANGES. THIS SHOULD ALL
DIMINISH THROUGH THE EVENING WITH VFR AND DECREASING WINDS
EXPECTED OVERNIGHT. PATCHY FOG WITH IFR CIGS/VIS WILL BE POSSIBLE
IN THE WEST SIDE VALLEYS TOMORROW MORNING.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM PST FRIDAY
     FOR PZZ350-356-370-376.

SVEN
Hazardous weather outlook, Mar 1, 3:23 AM PST, 23 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
323 AM PST THU MAR 1 2012

CAZ080>085-ORZ023-025>031-011845-
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
CENTRAL DOUGLAS COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS-
JACKSON COUNTY-SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
323 AM PST THU MAR 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA...SOUTH CENTRAL OREGON AND SOUTHWEST OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST.
PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ024-011845-
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
323 AM PST THU MAR 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST FOR
ELEVATIONS ABOVE 2500 FT. PLEASE SEE THE WEATHER MESSAGE FOR MORE
SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Frost Advisories in Oregon, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.